Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Blood Pressure
Sep 17, 2008

I have been HIV positive since 1983, started treatment in 1996 with a CD4 count of 20. I am currently taking Kivexa, Tenofovir and Nevirapine. I have diabetes which is controlled by diet. My blood pressure has always good - about 130/65. However, recently I have been experiencing bad headaches and discovered that my BP has gone up to 160/100, with some palpitations. The doctor doesn't know what the problem is and has suggested that it might be Tenofovir causing kidney toxicity. In your experience have you come across similar cases. What is the likelihood of this? What else could be causing this?

Many thanks for any information that you coulg give.

Response from Dr. Henry

There hasn't been much of a link established between tenofovir and high blood pressure independent of any renal problems (can be assessed by measuring creatinine clearance, electrolyte levels, protein in urine, cystatin C or other measures). High blood pressure is common in the general population and becomes more common with aging so can be tough to nail down a direct link between a particular drug and increased blood pressure for a given patients (often on numerous meds that can effect renal function including drugs like ibuprofen). KH



Previous
swicthing just for side effects?
Next
can i take atripla with licorice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement